Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 2, 2009, 11:00 PM EDT for 5 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 11:00 PM EDT (03:00 UTC)
- Expired
- Apr 2, 2009, 11:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:13 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 2, 9:13 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
913 PM EDT THU APR 2 2009
.DISCUSSION...
TORNADO WATCH REMAINS IN EFFECT UNTIL 07 UTC FOR THE PLATEAU
AND SOUTHEAST TENNESSEE. SATELLITE SHOWS NEGATIVE TILTED UPPER
TROUGH MOVING EAST NORTHEAST ACROSS NORTHERN MISSISSIPPI. STRONG TO
SEVERE CONVECTION OVER NORTHERN ALABAMA ASSOCIATED WITH NOSE OF
300MB JET STREAK WILL MOVE INTO THE FORECAST AREA BETWEEN 10 AND 11
PM. EVEN THOUGH INSTABILITY IS LACKING...UPPER DYNAMICS IS VERY
STRONG WITH A STRONG WIND FIELD JUST OFF THE SURFACE (850MB WINDS
OF 50KT+). MAIN THREAT WILL BE DAMAGING WINDS...BUT ENOUGH SHEAR
REMAINS TO WARRANT THE POTENTIAL OF LOW-TOPPED MINI-SUPERCELLS...
ISOLATED TORNADOES ARE A CONCERN.
STRONG BOUNDARY LAYER WINDS CONTINUE TO PRODUCE GUSTY WINDS UP TO
30 MPH OVER THE HIGHER TERRAIN. ALSO...AS CONVECTION MOVES INTO THE
REGION...STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED.
CURRENT FORECAST LOOKS GOOD AND PLAN LITTLE IF ANY CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 53 63 42 73 51 / 100 20 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 53 62 42 72 47 / 100 20 0 0 0
OAK RIDGE, TN 53 62 42 72 48 / 100 20 0 0 0
TRI CITIES AIRPORT, TN 52 59 39 69 41 / 100 40 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EDT FRIDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 10 AM EDT /9 AM CDT/ FRIDAY FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 10 AM EDT FRIDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DHHazardous weather outlook, Apr 2, 5:14 AM EDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EDT THU APR 2 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 514 AM EDT THU APR 2 2009 /414 AM CDT THU APR 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM THIS EVENING AND TONIGHT WILL CAUSE WIDESPREAD SEVERE THUNDERSTORM ACTIVITY ACROSS THE SOUTHEASTERN U.S. THE MAIN THREAT IN OUR AREA WILL BE DAMAGING WINDS WITH NUMEROUS THUNDERSTORMS GUSTS OVER 60 MPH POSSIBLE. SOME SEVERE CRITERIA HAIL IS EXPECTED...BUT WILL LIKELY REMAIN ONE-INCH DIAMETER OF LESS. ALSO...ISOLATED BRIEF TORNADOES ARE POSSIBLE. MODERATE FREQUENCY CLOUD- TO-GROUND LIGHTNING STRIKES WILL OCCUR WITH THESE STORMS. OUTSIDE OF THE STORMS...STRONG SOUTH WINDS ARE EXPECTED TONIGHT...ESPECIALLY IN THE MOUNTAINS...AS A LOW LEVEL JET SETS UP AHEAD OF THE ADVANCING COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL AFFECT THE REGION SUNDAY EVENING AHEAD OF A COLD FRONT. HOWEVER...THE THREAT OF STRONG OR SEVERE STORMS IS VERY MINIMAL AT THIS TIME. COLDER AIR AND LINGERING MOISTURE ON MONDAY AND EARLY TUESDAY... MAY PRODUCE SCATTERED SNOW SHOWERS FOR PARTS OF SOUTHWESTERN VIRGINIA...NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR AT LEAST SOME PARTS OF THE AREA BY THIS EVENING EVENING INTO EARLY FRIDAY MORNING. GM/TG
In the hours before
Special weather statement, Apr 2, 7:38 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 738 PM EDT THU APR 2 2009 TNZ081-098-030030- MARION-SEQUATCHIE- 638 PM CDT THU APR 2 2009 AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS WEST OF MONTEAGLE TENNESSEE...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 40 MPH CAN BE EXPECTED AHEAD OF THESE SHOWERS AND WITH THE LINE. RAINFALL AMOUNTS OF AROUND ONE HALF INCH OR MORE CAN BE EXPECTED WITH THE SHOWERS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR PARTS OF EAST TENNESSEE. TD
Local storm report, Apr 2, 10:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1035 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG JASPER 35.06N 85.63W
04/02/2009 MARION TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:03 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 42 min |
| Apr 2, 10:28 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Sequatchie | 32 min |
| Apr 2, 10:42 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 18 min |
| Apr 2, 10:48 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 57 min |
| Apr 2, 11:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Loudon, McMinn, Meigs, Monroe, Morgan and 2 more | 53 min |
| Apr 2, 11:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 3 more | 60 min |
| Apr 3, 12:17 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.